MAUDE Adverse Event Report: COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number MH00002T
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a few heel warmers broke in their clean utility storage shelf.
 
Additional Manufacturer Narrative
Additional information: a review of the device history record (dhr) was not performed during this investigation as the lot number was not received with the complaint.All dhrs are reviewed and approved by quality prior to release of product.Since a lot number was not provided information such as the test results, quantity manufactured, and date of manufacture could not be determined.There were no samples received with this complaint therefore an examination of the reported condition could not be made.The product is manufactured using a dispense of contents and both horizontal and vertical sealing processes.As the machine moves the materials, the side seals are created using another bar sealer.The materials are sealed and cut apart to make four separate pouches during a cycle.The sealers are set up to seal the liners together as they run vertically through the line.This allows for the contents to be dispensed and the pouch seal to be completed around it.An investigation into activities associated with the manufacture of the product showed that the material alignment is the most likely cause of the issue as described.If the material is not lined up correctly it can cause a weak seal, as there would not be enough material to complete a full seal.It is not always possible to immediately see the issue as one of the materials is clear.It has been determined there are indicators within the manufacturing process which will assist in verifying the materials are lined up correctly.It is also important to note that a series of tests are performed during every lot of production.A pouch with any issues would be rejected at this time and the machine adjusted.The results of the manufacturing facility investigation were able to identify the most probably cause is associated with the manufacturing process.A quality alert has been issued for awareness to some indicators of mis-aligned material.A corrective and preventative action (capa) has been opened to verify the root cause and determine actions to prevent recurrence of the issue.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
"WARMERS, INFANT HEEL W/TABS"
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key10010103
Report Number1219103-2020-00291
Device Sequence Number2740211
Product Code MPO
UDI-Device Identifier30884527004632
UDI-Public30884527004632
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMH00002T
Device Catalogue NumberMH00002T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/12/2020
Patient Sequence Number1